Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Necessary and sufficient conditions for bounded global stability of certain nonlinear systems


Author: R. K. Brayton
Journal: Quart. Appl. Math. 29 (1971), 237-244
MSC: Primary 34.51; Secondary 94.00
DOI: https://doi.org/10.1090/qam/288366
MathSciNet review: 288366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Nonlinear systems having the form

$\displaystyle \dot x = - Ax + By$

$\displaystyle \dot y = Cx - f\left( y \right)$

, where $ \partial f/\partial y$ is a symmetric matrix, are considered. Such systems include the class of nonlinear reciprocal networks where the nonlinearity is voltage (or current) controlled. Also included, provided $ {c^T}b \ne 0$, are the equations of nonlinear feedback systems,

$\displaystyle \dot x = Ax + bf\left( {{c^T}x} \right)$

, considered by Aizerman [1], A type of stability called bounded global stability is considered which requires that all bounded solutions decay as $ t \to \infty $ to the set of equilibrium points. A necessary and sufficient condition on the linear parts of these systems for their bounded global stability is given. It is also shown that this condition insures the existence of at least one stable equilibrium point.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34.51, 94.00

Retrieve articles in all journals with MSC: 34.51, 94.00


Additional Information

DOI: https://doi.org/10.1090/qam/288366
Article copyright: © Copyright 1971 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website